Paper Information

Journal:   IRANIAN RED CRESCENT MEDICAL JOURNAL (IRCMJ)   JULY 2013 , Volume 15 , Number 7; Page(s) 614 To 616.
 
Paper: 

CONJUNCTIVAL NECROSIS AND SCLERITIS FOLLOWING SUBTENON TRIAMCINOLONE ACETONIDE INJECTION

 
 
Author(s):  ESLAMPOUR ALIREZA, ABRISHAMI MOJTABA*, TAFAGHODI SOMAYE
 
* AL-ZAHRA EYE HOSPITAL, MOTAHARI BLVD., ZAHEDAN, IR IRAN
 
Abstract: 

The present study aims to report a case of conjunctival necrosis and scleritis due to a subtenon injection of triamcinolone acetonate. A 15-year-old boy received a subtenon injection of triamcinolone acetonate after a pars plana vitrectomy due to an intraocular foreign body. Seven days later, conjunctival necrosis and scleritis appeared at the site of injection. No improvement was seen after seven days of conservative treatment, and necrotic tissue debridement was performed. Within one week the conjunctiva cleared. Conjunctival necrosis and scleritis are rare complications of periocular corticosteroid injections, but an early diagnosis can be very valuable. Improper dosage and injection site of corticosteroids with insufficient prophylactic antibiotics are predisposing factors. If conservative treatment is not sufficient, debridement should be considered as a potential critical treatment option.

 
Keyword(s): CONJUNCTIVAL NECROSIS, TRIAMCINOLONE ACETONATE, SUBTENON INJECTION, COMPLICATIONS, CORTICOSTEROIDS
 
References: 
  • ندارد
 
  pdf-File tarjomyar Yearly Visit 65
 
Latest on Blog
Enter SID Blog